Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 9, 2001, 10:12 AM CDT for Lake County, Miner County, South Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 2001, 10:12 AM CDT (15:12 UTC)
- Expired
- Jun 9, 2001, 11:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lake County, SD, Miner County, SD
The radar
The Sioux Falls radar (KFSD), 76 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 091513 SVRFSD SDC079-097-091600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1012 AM CDT SAT JUN 9 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA EASTERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 1100 AM CDT * AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF HOWARD...OR ABOUT 21 MILES WEST OF MADISON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINFRED AROUND 1030 AM CDT RAMONA AROUND 1050 AM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4411 9764 4393 9763 4389 9715 4414 9714
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:04 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 9, 10:04 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1004 AM CDT SAT JUN 9 2001 WSR-88D SHOWS BANDS OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL SOUTH DAKOTA MOVING SOUTHEAST TOWARD FORECAST AREA. WSR-88D AT KFSD SHOWS SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED LATE THIS MORNING OVER SOUTHEAST SOUTH DAKOTA. SATELLITE LOOPS INDICATE CLOUDS ALSO DEVELOPING AND SPREADING INTO SOUTHWEST MINNESOTA. POSITIVE TILTED THETA E RIDGE REMAINS CENTERED OVER WESTERN PART OF FORECAST AREA AND LIFTED INDEXES HAVE BEEN SLOWLY BECOMING MORE UNSTABLE IN THIS AREA. WILL UPDATE ZONES TO REFLECT THIS. .FSD...NONE: BLOOM
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:39 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld | 21 min |
| Jun 9, 5:30 AM CDT | Severe Thunderstorm Warning | FSD | Aurora | 30 min |
| Jun 9, 5:37 PM CDT | Severe Thunderstorm Warning | FSD | Union | 38 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.